Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the cause and treatment for fungal infection on scrotum?

Answered by
Dr.
Dr. Hardik Pitroda

Dermatologist

Practicing since :2010

Answered : 1489 Questions

default
Posted on Sat, 23 Aug 2014 in Skin Hair and Nails
Question: Hi,

I have a problem with my scrotum, it sort of feels sticky and seems to stick to my inner thigh, but i'm pretty sure it's not a sweat problem because i don't sweat that much, and it feels like it as soon as i'm out of the shower. i have had jock itch for he last couple of years which i think i'm finally rid of, but this new problem may be a result of having applied cream to the area for so long. perhaps it could be an imbalance of the natural oils in my skin? can you suggest any remedy? thanks
doctor
Answered by Dr. Hardik Pitroda 1 hour later
Brief Answer:
Need pictures for accurate diagnosis

Detailed Answer:
Hello,
Thank you for your query.
The history and description suggests either you still have some persistent fungal infection over groin or the over use of creams especially if they contain steroids could have thinned out your skin in that area and thus leading to such symptoms.
If its very difficult to say anything specific without actual examination.
Therefore, I request you to post some good clinical pictures so that I can help you in a better way.
You can post photos to YYYY@YYYY with subject titled 'ATTN Dr Hardik Pitroda'
I will revert as soon as i have your pictures.
Thanks
Dr Hardik Pitroda
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Hardik Pitroda 3 hours later
Thanks for the reply,

I really don't think a photo will help actually, as the area seems normal to look at, except maybe a very slight reddening of the scrotum. Also i'm not really in a position to provide a photo at the moment.
Let us presume for now that the fungal infection has been eradicated.
If the skin has thinned from the over use of creams, what can i do to help it restore itself? I was using a steroid cream, canesten HC. Before that i was using various of the shelf products such as Daktarin and Lamasil.
Thanks
doctor
Answered by Dr. Hardik Pitroda 17 hours later
Brief Answer:
Dusting powder, Vit E based moisturizer

Detailed Answer:
Hello,
The excessive sensitive skin of your groin must be due to thinning of skin due to steroid. I would recommend daily use of antifungal dusting powder over groin area twice a day. It will serve two purpose here, it will take care of any residual fungus and secondly will reduce friction.
Also consider application of vitamin E based oil or moisturiser to nourish the skin and thereby keep it healthy.
Maintain proper hygiene and avoid very harsh soaps over that area.
Avoid wearing tight undergarments.
Hope this take of your issue.
Thanks
Dr Hardik Pitroda
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Canesten

doctor1 MD

hi there, ive had a fungal infection on the head and forskin of my penis for about a month now. all the creams the docs have given me are not working, it seems to get better, then worse....my question though, it is very painful when i clean it...

doctor1 MD

Hi,hubby and i have been ttc for 3 months now,on monday i finished a 10 day dose of augumentin for UTI,2 days ago i started feeling very itchy around my vulva area,went to see a pharmacist who gave me canesten cream for 6 days,thing is this week...

doctor1 MD

The fore skin of my penis break each time after an intercourse with my wife. It heal after a few days later. It's been going on for 2 month like that now. Is there a solution for this?

doctor1 MD

The tip of my penis is red and irritated, when I first started noticing the irritation , I would frequently have discharge coming out . Usually it was clear or a bit white, but one time it was definitely yellow. I feel a bit of pain in urination, and definitely notice it rubbing against my underwear all day long everyday. I've tested negative for chlamydia , gonnorhea, syphillis, HIV, and hepatitis. I also took a Canesten oral tablet thinking it was a yeast infection, and I have been trying a Candida diet right now as well, doesn't seem to be helping....